Aa
Aa
A
A
A
Close
Avatar universal

Reversing Lumigan dark eye patches

Hi

I have pigmentary dispersion syndrome (PDS) and currently take Lumigan once per day and Trusopt twice per day.

My IOPs are checked every 3 to 6 months and appear to be regulated OK.

Since using Lumigan, I have not only developed a fantastic set of long eye lashes, but also some dark "panda-esque" patches around my eyes.

How can I reverse the dark patches around my eyes?

Also, I am mildy myopic and mildy astygmatic and was wondering whether to have laser treatment to correct my myopia? (Given I have PDS)

Many thanks in advance

SSV
2 Responses
284078 tn?1282616698
MEDICAL PROFESSIONAL
The only thing that may help is stopping the lumigan and eventually you may see some improvement.  You can also get the same problem with travatan and xalatan.  I suggest you look into SLT laser treatment as a way to reduce the pressure and maybe drop down to just one medication a day hopefully.  Then you might be able to use alphagan or trusot/azopt or a beta blocker and avoid the darkening problem.

Michael Kutryb, MD
Avatar universal
Hi there,
I was on Lumigan for several years and developed those darkened eyes that you call panda-esque (I call them "RACCOON EYES"). After I stopped Lumigan, the dark patches gradually faded. Apparently Lumigan "stains" the skin tissues, but when you discontinue the eyedrop, the darkened areas fade. You might want to check with your own doctor to see what he or she can suggest.

Good luck.

You are reading content posted in the Eye Care Forum

Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
Eye whitening, iris color change, and eyeball "bling." Eye expert Dr. John Hagan warns of the dangers from these unnecessary surgeries.
Eye expert John Hagan, MD, FACS, FAAO discusses factors to consider and discuss with your eye care team before embarking on cataract surgery.
Is treating glaucoma with marijuana all hype, or can hemp actually help?
Protect against the leading cause of blindness in older adults
Got dry eyes? Eye drops aren't the only option! Ophthalmologist John C. Hagan III, MD explains other possible treatments.